Georgia, 2025Damaging Winds in Georgia, November 25, 2025
November 25, 2025 · NWS FFC · 4 events in 3 counties and zones
A QLCS entered the state west of the Atlanta Metro and tracked eastward through the city. Sporadic wind damage was reported with the strongest pocket of winds on the north side of the city in the most north to south oriented portion of the line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A QLCS entered the state west of the Atlanta Metro and tracked eastward through the city. Sporadic wind damage was reported with the strongest pocket of winds on the north side of the city in the most north to south oriented portion of the line. The line weaked as it moved eastward.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 25, 6:51 AM EST, 39 minutes earlier. Its key messages:
- Updated at 644 AM EST Tue Nov 25 2025
- Rain chances return today and linger through tomorrow. Amounts range from 0.5" or less south of I-85 and 0.75-1.5" across far north Georgia, with isolated pockets up to 2-2.5" possible.
- There is a Marginal Risk (level 1 of 5) of severe weather across much of north and central Georgia today. Damaging winds and hail will be the primary hazards, though an isolated tornado cannot be ruled out.
- Drier and cooler weather persists through the end of the week with the next round of rain holding off until early next week.
Area forecast discussion, Nov 25, 6:51 AM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
651 AM EST Tue Nov 25 2025
...New 12Z Aviation Discussion...
.KEY MESSAGES...
Updated at 644 AM EST Tue Nov 25 2025
- Rain chances return today and linger through tomorrow. Amounts
range from 0.5" or less south of I-85 and 0.75-1.5" across far
north Georgia, with isolated pockets up to 2-2.5" possible.
- There is a Marginal Risk (level 1 of 5) of severe weather
across much of north and central Georgia today. Damaging winds
and hail will be the primary hazards, though an isolated
tornado cannot be ruled out.
- Drier and cooler weather persists through the end of the week with
the next round of rain holding off until early next week.
&&
.SHORT TERM...
(Today through Wednesday)
Issued at 215 AM EST Tue Nov 25 2025
After several warm and mild days across the Southeast, a pattern
change is on our doorstep this morning. A surface low pressure
system lifting across the Midwest and into the Great Lakes region
will continue to deepen over the course of the day today. Its
attendant cold frontal boundary spans a majority of ECONUS, and will
sharpen and sweep eastward as the low strengthens. Ahead of the
front, moisture has begun to rebound, with dewpoints initially in
the mid-50s surging into the 60s by midday. North and central
Georgia will be fairly well-removed from the parent system, but
sufficient forcing should exist to support the development of a line
of showers and thunderstorms that will move from northwest to
southeast across the forecast area during the afternoon and evening
on Tuesday.
The parameter space remains a bit tricky, and is likely to be
subject to the mismatch that can be typical of cool season setups.
Showers and thunderstorms are ongoing across MS/AL at the time of
writing of this AFD (coincident with the arrival of best shear -- 35-
45+ kts) out well ahead of what will become a quasi-organized line
of convection later today. However, development of best -- but still
modest -- instability will come with the onset of diurnal heating
this afternoon. A glance at SPC mesoanalysis reveals effectively 0
surface-based or most-unstable CAPE (including elevated instability)
across either north or central Georgia, owing to a combination of a
strong capping inversion and cloud cover. As such, as convective
activity moves properly into north Georgia over the next couple of
hours before daybreak, severe chances (any hazard) remain very low.
It remains to be seen if the cloud cover associated with this
potentially redeveloping convection ahead of the line eats away at
our ceiling instability-wise.
That said, HiRes guidance suggests that later today, surface-based
CAPE will be in the neighborhood of 500-1200 J/kg (perhaps more or
less depending on AM evolution), with weaker shear as the main axis
of the jet will have exited. Despite this, SRH on the order of 150-
250 m2/s2 will linger across a majority of the forecast area. Expect
this afternoon window -- where discrete cells may form ahead of a
more organized line/cluster of storms -- to be the one that carries
our primary chances of seeing any severe hazard (damaging winds,
hail, a tornado). Frontal forcing/convergence is likely to be
stronger later, and may be sufficient to overcome the loss of
daylight/gradual loss of instability and weaker lapse rates. All
this to say, there is a risk for isolated strong to severe
thunderstorms for much of north and central Georgia. The Storm
Prediction Center has outlooked a majority of the forecast area
within a Marginal (level 1 out of 5) Risk for severe weather, with
probabilities skewed toward the later window -- generally afternoon
through nightfall. Given shear orientation along the line, the
primary concern will be the potential for damaging gusts with a
lower chance to see some hail in any stronger, more discrete storms.
That said, within any more organized/self-sustaining portions of the
line or any stronger discrete cells ahead of the line, a tornado
cannot be ruled out.
Additionally, progged PWATs of 1.2-1.3" are at/above the 90th
percentile, so any storms that form (regardless of their intensity)
will be efficient rainfall producers. With the potential for
multiple rounds of convection, isolated nuisance is be possible, and
may be exacerbated by continued leaf-fall is urban areas. Widespread
flooding concerns seem unlikely due to our antecedent drought
conditions/dry soils.
Moving into Wednesday, frontal convection will be ongoing across the
southern half of the forecast area through the night, continuing
into the afternoon. Instability will gradually taper off after dark,
but with meager shear remaining, cannot rule out an errant strong to
severe thunderstorm late Tuesday/early Wednesday. Much drier air
will filter in behind the front (dewpoints in the upper-30s to 50s
as opposed to the 60s), so expect fairly rapid clearing into the
afternoon. Most locations will see a return to sunny skies before we
lose daylight.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 215 AM EST Tue Nov 25 2025
High pressure will begin building across the Southeast in wake of
the front Wednesday Night promoting drier and cooler weather just in
time for Thanksgiving on Thursday. Forecast high temperatures on
Thursday will range from the upper 40s in North GA to upper 50s
further south. A secondary push of drier and cooler air invades the
region thanks to the main midlevel trough digging across the eastern
US on Thursday. So by Friday morning temperatures are likely to be
at or below freezing across most of North and Central GA warming
only into the 40s and 50s by the afternoon. Temperatures will slowly
warm through the weekend as high pressure remains in place.
Any additional precipitation should hold off until early next
week.
&&
.AVIATION...
(12Z TAFS)
Issued at 644 AM EST Tue Nov 25 2025
BKN-OVC low-VFR to MVFR to linger thru the morning, with some
lifting back to VFR psbl between rounds of -SHRA/-TSRA. Brief pd
of IFR conds is possible after 07Z tonight. Strong line of TSRA
looks to impact northern TAF sites by 12-13Z, and may be
accompanied by VRB gusts up to 40-45kts. -SHRA will persist on
and off for much of the day and may be accompanied by 5-6SM vsbys
in BR after dark. A second round of -TSRA is psbl beginning
20-21Z, and TEMPOs may need to be adjust forward or backward
depending on evolution behind AM storms. Winds will remain out of
the SE thru 15-16Z, before shifting to the W side. Elevated
magnitudes (7-12kts) and low-end gusts (20-22kts) are likely this
afternoon and evening.
//ATL Confidence...12Z Update...
Medium confidence all elements.
96
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 74 59 69 36 / 60 80 0 0
Atlanta 74 58 66 37 / 70 80 0 0
Blairsville 64 51 60 28 / 90 90 0 0
Cartersville 73 55 64 32 / 80 90 0 0
Columbus 79 60 71 37 / 40 80 0 0
Gainesville 69 58 66 36 / 80 90 0 0
Macon 81 61 74 37 / 10 60 20 0
Rome 74 56 66 35 / 100 80 0 0
Peachtree City 76 57 67 34 / 60 80 0 0
Vidalia 82 62 77 40 / 0 30 40 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...96
LONG TERM....07
AVIATION...96
Hazardous weather outlook, Nov 24, 9:23 PM EST, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
923 PM EST Mon Nov 24 2025
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260230-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
923 PM EST Mon Nov 24 2025
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...Tonight...
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Multiple rounds of showers and thunderstorms are expected Tuesday
through Wednesday across much of north and central Georgia. Some
storms may become strong to severe. The main hazards will be
damaging winds and hail, though a tornado cannot be ruled out.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 25, 7:24 AM EST, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 AM EST Tue Nov 25 2025
GAZ001-002-011-019-251300-
Chattooga GA-Walker GA-Dade GA-Floyd GA-
724 AM EST Tue Nov 25 2025
...A strong thunderstorm will impact portions of northeastern Floyd,
Walker, southwestern Dade and Chattooga Counties through 800 AM
EST...
At 724 AM EST, a strong thunderstorm was near Mentone, or 8 miles
northeast of Fort Payne, moving east at 50 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lafayette, Summerville, Trion, La Fayette, Menlo, Naomi, Center Post,
Rising Fawn, Subligna, Suttles Mill, Noble, Linwood, Cloudland,
Berryton, Cloudland Canyon State Park, Cooper Heights, James H. Floyd
State Park, and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3483 8557 3485 8522 3446 8511 3440 8548
3444 8550
TIME...MOT...LOC 1224Z 261DEG 43KT 3451 8558
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThunderstorm Wind, Polk
- When
- November 25, 7:30 AM EST to 7:32 AM EST
- Where
- Polk County, 1.5 mi NNW of Cedartown Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.040, -85.160
Tree down along fish creek rd per em .
Thunderstorm Wind, Polk
- When
- November 25, 7:35 AM EST to 7:37 AM EST
- Where
- Polk County, 0.67 mi WNW of Fish Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.004, -85.141
Tree down near the intersection of bethlehem rd and old cedartown rd.
Thunderstorm Wind, Bartow
- When
- November 25, 7:45 AM EST to 7:47 AM EST
- Where
- Bartow County, 1.72 mi W of Mc Ginnis
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.100, -85.000
A vehicle crashed into a downed tree on iron hill road near taylorsville. No injuries reported.
Thunderstorm Wind, Fulton
- When
- November 25, 8:30 AM EST to 8:32 AM EST
- Where
- Fulton County, 1.66 mi S of Newtown
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.046, -84.253
A tree was downed on kimball bridge road at tuxford drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Minnesota, November 25 to 27, 20251 death · 12 events
- Tornadoes and Hail in Alabama, November 25, 2025EF1 · 24 events
- Winter Storm and Winter Weather in Minnesota, November 25 to 26, 202539 events
- High Wind and Strong Wind in South Dakota, November 25 to 26, 202565 kt wind · 27 events
- High Wind in Nebraska, November 25 to 26, 202555 kt wind · 22 events
- Blizzard and High Wind in South Dakota, November 25, 202559 kt wind · 18 events
- High Wind in Nebraska, November 25, 202563 kt wind · 17 events
- Blizzard and High Wind in Minnesota, November 25 to 26, 202557 kt wind · 14 events
- High Wind and Strong Wind in Iowa, November 25 to 26, 202558 kt wind · 11 events
- Blizzard and Winter Storm in Minnesota, November 25 to 26, 20259 events
- Winter Storm and Winter Weather in Wisconsin, November 25 to 26, 20259 events
- Blizzard and Winter Storm in Wisconsin, November 25 to 27, 20258 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304460, 1304461, 1304462, 1304463.